Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2015, 4:47 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2015, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 11, 2015, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:18 PM CDT | TSTM WND GST 70 | Bentley, IL | DELAYED REPORT...WINDS ESTIMATED 60-70 MPH...TIME ESTIMATED FROM RADAR. |
| Jul 11, 5:19 PM CDT | TSTM WND GST 50 | Se Carthage, IL | ESTIMATED 40 TO 50 MPH. HAIL UP TO HALF INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KDVN 112147
SVRDVN
ILC067-109-112245-
/O.NEW.KDVN.SV.W.0088.150711T2147Z-150711T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 545 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FERRIS...OR
NEAR CARTHAGE...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...LA HARPE...
BLANDINSVILLE...AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...
COLMAR...WESTERN ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...
BURNSIDE...NIOTA...PLYMOUTH AND DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4061 9135 4062 9132 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2147Z 301DEG 44KT 4046 9125
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ERVIN7 follow-up statements
675
WWUS53 KDVN 112156
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT SAT JUL 11 2015
ILC067-109-112245-
/O.CON.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
456 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HANCOCK AND MCDONOUGH COUNTIES...
AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FERRIS...OR 7
MILES NORTHEAST OF KEOKUK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...LA HARPE...
BLANDINSVILLE...AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...
COLMAR...WESTERN ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...
BURNSIDE...NIOTA...PLYMOUTH AND DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4061 9135 4062 9132 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2156Z 284DEG 48KT 4046 9128
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ERVIN656
WWUS53 KDVN 112203
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT SAT JUL 11 2015
ILC067-109-112245-
/O.CON.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
503 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HANCOCK AND MCDONOUGH COUNTIES...
AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARTHAGE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...LA HARPE...
BLANDINSVILLE...AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...
COLMAR...WESTERN ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...
BURNSIDE...PLYMOUTH...DENVER AND FOUNTAIN GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4057 9135 4061 9123 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2202Z 289DEG 30KT 4043 9116
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ERVIN667
WWUS53 KDVN 112210
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SAT JUL 11 2015
ILC067-109-112245-
/O.CON.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
510 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HANCOCK AND MCDONOUGH COUNTIES...
AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARTHAGE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...BLANDINSVILLE...
AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...COLMAR...WESTERN
ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...BURNSIDE...
PLYMOUTH...DENVER...FOUNTAIN GREEN AND ELVASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4056 9133 4058 9120 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2209Z 289DEG 29KT 4042 9113
HAIL...1.00IN
WIND...60MPH
$$
ERVIN060
WWUS53 KDVN 112214
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT SAT JUL 11 2015
ILC067-109-112245-
/O.CON.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
514 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HANCOCK AND MCDONOUGH COUNTIES...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARTHAGE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...BLANDINSVILLE...
AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...COLMAR...WESTERN
ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...BURNSIDE...
PLYMOUTH...DENVER...FOUNTAIN GREEN AND ELVASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4056 9133 4058 9120 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2213Z 290DEG 24KT 4042 9115
HAIL...<.75IN
WIND...60MPH
$$
ERVIN726
WWUS53 KDVN 112217
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT SAT JUL 11 2015
ILC067-109-112245-
/O.CON.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
517 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HANCOCK AND MCDONOUGH COUNTIES...
AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARTHAGE...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...BLANDINSVILLE...
AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...COLMAR...WESTERN
ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...BURNSIDE...
PLYMOUTH...DENVER...FOUNTAIN GREEN AND ELVASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4056 9133 4058 9120 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2217Z 294DEG 22KT 4041 9116
HAIL...<.75IN
WIND...60MPH
$$
ERVIN803
WWUS53 KDVN 112233
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT SAT JUL 11 2015
ILC067-109-112245-
/O.CON.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
533 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HANCOCK AND MCDONOUGH COUNTIES...
AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLMAR...OR 11
MILES SOUTHEAST OF CARTHAGE...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACOMB...CARTHAGE...HAMILTON...COLCHESTER...BLANDINSVILLE...
AUGUSTA...BOWEN...INDUSTRY...FERRIS...TENNESSEE...COLMAR...WESTERN
ILLINOIS UNIVERSITY...COLUSA...ADRIAN...FANDON...BURNSIDE...
PLYMOUTH...DENVER...FOUNTAIN GREEN AND ELVASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4056 9133 4058 9120 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2232Z 302DEG 42KT 4030 9097
HAIL...<.75IN
WIND...60MPH
$$
ERVIN847
WWUS53 KDVN 112244
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT SAT JUL 11 2015
ILC067-109-112254-
/O.EXP.KDVN.SV.W.0088.000000T0000Z-150711T2245Z/
HANCOCK IL-MCDONOUGH IL-
544 PM CDT SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND MCDONOUGH COUNTIES
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL EXPECTED WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.
LAT...LON 4020 9102 4038 9139 4040 9137 4045 9138
4050 9136 4056 9133 4058 9120 4054 9063
4028 9045 4028 9091 4020 9091
TIME...MOT...LOC 2243Z 301DEG 44KT 4030 9097
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:21 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 11, 3:21 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT SAT JUL 11 2015
.SYNOPSIS...
ISSUED AT 308 PM CDT SAT JUL 11 2015
THE HEAVY RAIN PRODUCING MCS HAS NOW SHIFTING EAST OF THE CWA...WITH
A TAILING MCV LOCATED NEAR THE QUAD CITIES...WHICH IS ALSO PRODUCING
HEAVY RAIN THROUGH WARM RAIN PROCESSES OVER SCOTT COUNTY IOWA. THE
CWA REMAINS MOSTLY CLOUDY AND COOL...WITH UPPER 60S TO LOWER 80S
FOUND OVER THE AREA. A OUTFLOW BOUNDARY ENHANCED FRONT IS FOUND OVER
NORTHERN MISSOURI INTO FAR SOUTHERN IOWA. WITH CONVERGENCE STRONG
ALONG THIS BOUNDARY....WE ARE WATCHING FOR ADDITIONAL STRONG
CONVECTIVE CELLS TO DEVELOP AND TRAIN ALONG IT THIS AFTERNOON. FOR
THIS THREAT ON TOP OF EXCEPTIONALLY WET/SATURATED SOIL...A FLASH
FLOOD WATCH HAS ALREADY BEEN ISSUED.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 308 PM CDT SAT JUL 11 2015
THE COMMON THEME OF HEAT ADVISORIES BORDERING FLASH FLOOD WATCHES IS
AGAIN BEARING OUT TODAY. THE MCS THAT BROUGHT AN INITIAL ROUND OF
FLASH FLOODING HAS MOVED EAST...BUT THE CLOUDS BEHIND IT AND
NORTHEAST WINDS HAVE ARE LIKELY TO ASSIST CONVERGENCE FOR NEW ROBUST
STORMS...ESPECIALLY OVER THE SOUTHERN 1/2 OF THE CWA THIS AFTERNOON
AND THIS EVENING. LLJ WITH 2000 TO 4000 J/KG MUCAPE WILL CRASH INTO
THIS ENHANCED BOUNDARY THIS EVENING...AND DESPITE A SYNOPTIC TRIGGER
OF SIGNIFICANCE...IT IS LIKELY TO RESULT IN A CLUSTER OF STRONG
HEAVY RAIN PRODUCING STORMS. FLASH FLOOD GUIDANCE VALUES EARLIER
TODAY...BEFORE THE SIGNIFICANT RAINS OF 1 TO 4 INCHES...WERE ON THE
ORDER OF 1.5 TO 2 INCHES...AND NEW STORMS WILL LIKELY PRODUCE VALUES
OF THAT EASILY. NEVER MIND THE FACT THAT RAIN SINCE THAT GUIDANCE
CAME OUT HAVE RELATIVELY LOWERED THOSE VALUES. WHILE IT WILL BE
HARD TO CONFIDENTLY NAIL DOWN THE AREA...THE SOUTH 1/2 IS MOST AT
RISK SINCE CONVERGENCE IS HIGHEST THERE. IF CAPPING CAN HOLD...AND
IT LIKELY WILL NOT...A MORE NORTHERLY POSITION OF ELEVATED STORMS IS
POSSIBLE....AND HAVE KEPT SOME SLIGHT CHANCE POPS IN MY NORTH FOR
THAT POTENTIAL.
SUNDAY...THE HEAT IS ON. A HEADLINE WORTHY HEAT EVENT IS CERTAINLY
POSSIBLE WITH HEAT INDEX READINGS OF 95 TO 105 FORECAST BY OUR
OFFICE MODEL BLEND. THAT WILL BE HANDLED AFTER THE SHORTER TERM
THREAT OF FLASH FLOODING HAS SUBSIDED. I MAINTAINED A LOW THREAT FOR
STORMS EARLY IN THE DAY...BUT IT APPEARS SUNDAY WILL BE DRY...AND
HOT.
ERVIN
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 308 PM CDT SAT JUL 11 2015
SUNDAY EVENING AND NIGHT...GREATEST CONCERN DURING THIS PERIOD IS
FOR SEVERE THUNDERSTORMS IN THE FORM OF AN MCS OR DERECHO MOVING
FROM NW TO SE ACROSS THE FORECAST AREA LATE SUNDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED FLASH FLOODING.
SPC HAS A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE DVN CWA
WITH THE EXCEPTION OF THE FAR SOUTHWEST....OR SOUTH AND WEST OF A
KEOSAUQUA-TO-KEOKUK LINE. ALTHOUGH AN ENHANCED RISK DOES JUST
TOUCHE NORTHERN SECTIONS OF BUCHANAN...DELAWARE...AND DUBUQUE
COUNTIES AND FURTHER EXPANSION OF THIS ZONE IS STILL POSSIBLE.
HAVE 60-70 POPS OVER NORTHEAST TWO-THIRDS OF THE FORECAST AREA
OVERNIGHT WHEN SOUTHWESTERLY NOCTURNAL LOW-LEVEL JET IS FORECAST TO
INCREASE AND HELP DRIVE STORM DEVELOPMENT TO THE ESE FROM SOUTHERN
MINNESOTA/FAR NORTHERN IOWA/WESTERN WISCONSIN.
EVEN THOUGH IT WILL BE OVERNIGHT...THE ATMOSPHERE WILL LIKELY BE
PRIMED TO PROMOTE SEVERE THUNDERSTORM GROWTH AND MAINTENANCE.
THERE ARE SEVERAL NOTEWORTHY PARAMETERS INCLUDING...MUCAPE OF 3000
J/KG OR HIGHER...DCAPE OF 1000 TO 1500 J/KG...0-6 KM BULK SHEAR
OF 40-45 KTS...ALL OF WHICH POINT AT UPSCALE CONVECTIVE GROWTH AND
COLD POOL MAINTENANCE. ALSO...FORWARD PROPAGATING CORFIDI VECTORS
PUSH THE CONVECTION SOUTHEASTWARD TOWARD THE DVN CWA.
MONDAY...MID-LEVEL FLOW WILL GRADUALLY VEER FROM WESTERLY TO
NORTHWESTERLY BY MON NIGHT. HOWEVER...HOT TEMPERATURES ARE
FORECAST DURING THE DAY IN ADVANCE OF A SHORTWAVE TROUGH
APPROACHING FROM THE NW. FORECAST SOUNDINGS HAVE BL MIXING UP TO
AROUND 850MB WHERE TEMPS WILL BE VERY WARM...IN THE MID 20S C.
FORECAST HIGHS FROM THE UPPER 80S TO MID 90S COMBINED WITH SFC
DEWPOINTS IN THE LOWER TO UPPER 70S WOULD YIELD HEAT INDEX VALUES
BETWEEN 100 TO 110 F...WHICH WOULD BE THE HIGHEST VALUES OF THE
SEASON THUS FAR. HEAT ADVISORIES OR WARNINGS MAY BE NECESSARY FOR
PARTS OF THE AREA...POSSIBLY ON TUE AS WELL.
BY THE AFTN/EVENING...ANOTHER ROUND OF SEVERE STORMS IS
POSSIBLE...LOW-LEVEL CONVERGENCE FOCUSED ON REMNANT OUTFLOW
BOUNDARIES COULD SET OFF SCATTERED STORM DEVELOPMENT IN AN
ENVIRONMENT THAT IS CHARACTERIZED BY EXTREME CONDITIONAL
INSTABILITY...POSSIBLY IN EXCESS OF 4000 TO 5000 J/KG OF MUCAPE
WITH SUFFICIENT 0-6KM BULK SHEAR OF 40 KTS OR GREATER. IN FACT
SPC HAS MUCH OF THE FORECAST AREA EITHER UNDER A SLIGHT RISK OR AN
ENHANCED RISK FOR SEVERE STORMS. WHAT WILL BE DIFFERENT ON MONDAY
COMPARED TO SUNDAY NIGHT IS THAT THE STORMS ARE MORE LIKELY TO
INITIATE IN OUR AREA...MEANING THE RISK FOR SUPERCELLS AND WHAT
COMES WITH THEM...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES...IS
HIGHER ON MONDAY.
TUESDAY THROUGH THURSDAY...SFC TEMPS ARE FORECAST TO TREND DOWN
THROUGH THIS PERIOD ALTHOUGH HIGHS IN THE MID 80S TO LOWER 90S ARE
STILL LIKELY ON TUESDAY. SOME MUCH NEEDED RELIEF IN THE FORM OF
LOWER TO MIDDLE 80S IS FORECAST FOR WED AND THU...ALONG WITH
SLIGHTLY LOWER DEWPOINTS.
PRECIP IS A DIFFERENT STORY SINCE QUASI-STATIONARY BOUNDARY WILL
PROBABLY NEVER COMPLETELY EXIT OUT OF THE DVN CWA. THE LOWEST
CHANCES FOR SHOWERS AND STORMS IS ON WED WITH 20 POPS IN THE
FORECAST. A NEW SHORTWAVE EMERGING FROM THE PLAINS ON THU IS THE
CAUSE FOR THE INCREASE IN POPS TO 30-40 PERCENT.
FRIDAY...SOUTHWESTERLY RETURN FLOW LOOKS TO BRING THE VERY WARM TO
HOT AND MUGGY AIR BACK INTO EASTERN IOWA/WESTERN ILLINOIS WITH TEMPS
IN THE MID 80S TO NEAR 90 F. ONLY HAVE SLIGHT CHANCES FOR SHOWERS
AND STORMS AT THE MOMENT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1218 PM CDT SAT JUL 11 2015
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE FORECAST PERIOD AS
AS WARM FRONT HANGS UP OVER EASTERN IOWA. WIDESPREAD RAIN AND
THUNDERSTORMS...WITH IFR TO MVFR CIGS AND VISIBILITIES WILL EXIT
THE REGION EARLY THIS AFTERNOON. THIS WILL IMPROVE MOST SITES TO
VFR FOR THE REST OF THE AFTERNOON AND EVENING...BUT WITH THE SET
UP FAVORING STORMS...ALL FLIGHTS WILL NEED TO CLOSELY MONITOR
RADAR TRENDS...AND TAF UPDATES. ANOTHER WIDESPREAD ROUND OF STORMS
APPEARS LIKELY OVERNIGHT...WITH HEAVY RAIN AND LOWER CIGS.
ERVIN
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR CEDAR-DES MOINES-
HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR HANCOCK-HENDERSON-
HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...UTTECH
AVIATION...ERVINHazardous weather outlook, Jul 11, 4:40 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT SAT JUL 11 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA. THERE IS A LOW RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. IF SEVERE STORMS WOULD DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING WINDS. A BIGGER CONCERN FOR TONIGHT IS THE POTENTIAL FOR HEAVY RAINFALL. ALTHOUGH NOT CERTAIN...THE POSSIBILITY DOES EXIST FOR STORMS TO DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS SCENARIO OCCURS... RAINFALL AMOUNTS COULD BE EXCESSIVE AND POTENTIALLY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAKENING THUNDERSTORMS EARLY SUNDAY COULD REIGNITE SUNDAY EVENING PROVIDING A LOCALIZED THREAT OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. A MORE SIGNIFICANT THREAT IS POSSIBLE DURING THE OVERNIGHT HOURS INTO MONDAY WHEN STORMS NORTHWEST OF THE AREA COULD COALESCE INTO A LINE CAPABLE OF PRODUCING DAMAGING WINDS AND HEAVY RAIN. THESE STORMS WILL CONTINUE EARLY MONDAY...THEN A SIMILAR PATTERN IS POSSIBLE WITH SEVERE STORMS REIGNITING MONDAY AFTERNOON OR EVENING. ALL OF THIS ACTIVITY WILL OCCUR IN PROXIMITY TO A WARM FRONT... THUS THE ULTIMATE LOCATION OF THAT BOUNDARY WILL INDICATE THE AREA OF HIGHEST RISK. AT THIS POINT THAT AREA APPEARS TO BE GENERALLY NORTHEAST OF A LINE FROM WATERLOO TO BURLINGTON IOWA. IN ADDITION TO THE THUNDERSTORMS...HEAT INDEX VALUES MAINLY SOUTH AND WEST OF THE QUAD CITIES ON SUNDAY AND MONDAY AFTERNOONS COULD REACH OR EXCEED 100 DEGREES. THIS WOULD BE THE FIRST EXTREME HEAT EPISODE OF THE SEASON...SO IMPACTS DUE TO HEAT STRESS TO PEOPLE WORKING OR RECREATING OUTDOORS COULD BE SIGNIFICANT IF CAUTION IS NOT EXERCISED. WHILE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AND WEDNESDAY...A MORE SIGNIFICANT THREAT OF THUNDERSTORMS IS FORECAST THURSDAY WITH BOTH LOCALLY HEAVY RAIN AND SEVERE WEATHER POSSIBLE. AT THIS POINT IT IS TOO EARLY TO PIN DOWN ANY DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RAINFALL REPORTS OVER AN INCH WILL BE APPRECIATED. 08/WOLF
In the hours before
Local storm report, Jul 11, 3:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 3 SSE MEDIAPOLIS 40.97N 91.15W
07/11/2015 E2.62 INCH DES MOINES IA TRAINED SPOTTER
5 HOUR RAINFALL TOTAL BETWEEN 2.50 AND 2.74 INCHES.
&&Local storm report, Jul 11, 4:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
07/11/2015 M1.70 INCH LEE IA TRAINED SPOTTER
RAINFALL THIS MORNING INTO THE EARLY AFTERNOON.
&&
UTTECHLocal storm report, Jul 11, 4:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
07/11/2015 M2.47 INCH DES MOINES IA ASOS
DAILY RAINFALL TOTAL. RAIN ALL FELL IN 8 HOURS BETWEEN 5
AM AND 1 PM.
0400 PM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/11/2015 M1.69 INCH SCOTT IA ASOS
DAILY RAINFALL TOTAL. RAIN ALL FELL IN 9 HOURS BETWEEN 7
AM AND 4 PM.
&&Local storm report, Jul 11, 4:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/11/2015 M1.69 INCH SCOTT IA ASOS
DAILY RAINFALL TOTAL. RAIN ALL FELL IN 9 HOURS BETWEEN 7
AM AND 4 PM.
0400 PM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
07/11/2015 M2.47 INCH DES MOINES IA ASOS
DAILY RAINFALL TOTAL. RAIN ALL FELL IN 8 HOURS BETWEEN 5
AM AND 1 PM.
0315 PM HEAVY RAIN 3 SSE MEDIAPOLIS 40.97N 91.15W
07/11/2015 E2.62 INCH DES MOINES IA TRAINED SPOTTER
5 HOUR RAINFALL TOTAL BETWEEN 2.50 AND 2.74 INCHES.
0315 PM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
07/11/2015 M1.08 INCH SCOTT IA TRAINED SPOTTER
TOTAL SINCE 715 AM.
0305 PM HEAVY RAIN MONTROSE 40.53N 91.42W
07/11/2015 M1.63 INCH LEE IA EMERGENCY MNGR
RAINFALL FROM LAST NIGHT THROUGH NOON TODAY.
0230 PM HEAVY RAIN 2 W COPPOCK 41.16N 91.76W
07/11/2015 M1.50 INCH JEFFERSON IA TRAINED SPOTTER
1.5 INCHES MEASURED STORM TOTAL FOR JULY 11 MORNING
EVENT.
0220 PM HEAVY RAIN SE MOUNT UNION 41.06N 91.39W
07/11/2015 U0.00 INCH HENRY IA TRAINED SPOTTER
SPOTTER REPORTS UNOFFICIAL RAINFALL TOTAL OF 5.25 INCHES
WITH A SMALL TUBE GAGE. ANKLE DEEP FLOODING IN BACK
YARDS. DITCHES FULL. EARLIER ABOUT 3 INCHES OF WATER WAS
COVERING STREETS IN TOWN. THERE WAS HEAVY RAIN NONSTOP
FOR ABOUT AN HOUR. WATER POURING OUT OF FIELDS.
0100 PM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
07/11/2015 M1.70 INCH LEE IA TRAINED SPOTTER
RAINFALL THIS MORNING INTO THE EARLY AFTERNOON.
1245 PM HEAVY RAIN 6 WNW BURLINGTON 40.85N 91.22W
07/11/2015 M3.50 INCH DES MOINES IA TRAINED SPOTTER
7 HOUR TOTAL. 3.5 INCHES 545 AM TO 1245 PM.
1230 PM HEAVY RAIN 2 SW NEW LONDON 40.91N 91.43W
07/11/2015 M2.74 INCH HENRY IA COCORAHS
TOTAL SINCE 547 AM. FROM 547 AM UNTIL 700 AM 0.72 INCHES
OF RAIN FELL. FROM 7 AM UNTIL 1230 PM 2.02 INCHES FELL.
1228 PM HEAVY RAIN 1 ESE NEW LONDON 40.92N 91.39W
07/11/2015 M2.61 INCH HENRY IA COCORAHS
RAINFALL WITH MORNING STORMS...IN THE PAST 9 HOURS.
1155 AM FLASH FLOOD BURLINGTON 40.81N 91.12W
07/11/2015 DES MOINES IA TRAINED SPOTTER
WATER OVER NUMEROUS ROADS OVER 6 INCHES DEEP...SOME
FLOWING IN LOCATIONS. AT LEAST ONE VEHICLE STALLED IN
FLOOD WATER IN THE MIDDLE OF ROAD.
1148 AM FLASH FLOOD MOUNT PLEASANT 40.96N 91.55W
07/11/2015 HENRY IA LAW ENFORCEMENT
SEVERAL LOCATIONS IN TOWN WHERE ROADS ARE BEING
BARRICADED AND CLOSED DUE TO DEEP WATER OVER THEM
&&Special weather statement, Jul 11, 4:42 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT SAT JUL 11 2015
ILC067-IAC111-112230-
HANCOCK-LEE-
442 PM CDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT ...
AT 442 PM CDT...A STRONG THUNDERSTORM WAS NEAR NAUVOO...MOVING
SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...CARTHAGE...NAUVOO...HAMILTON...LA HARPE...
DALLAS CITY...MONTROSE...AUGUSTA...FERRIS...NIOTA...COLUSA...
ADRIAN...DISCO...BURNSIDE...PLYMOUTH...DENVER...FOUNTAIN GREEN...
ELVASTON AND PONTOOSUC.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4049 9155 4068 9136 4065 9116 4064 9118
4064 9105 4062 9092 4020 9091 4019 9092
TIME...MOT...LOC 2142Z 301DEG 44KT 4050 9130
ERVINSpecial weather statement, Jul 11, 4:43 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT SAT JUL 11 2015
ILC067-IAC111-112230-
HANCOCK-LEE-
443 PM CDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT LEE AND HANCOCK COUNTIES ...
AT 442 PM CDT...A STRONG THUNDERSTORM WAS NEAR NAUVOO...MOVING
SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...CARTHAGE...NAUVOO...HAMILTON...LA HARPE...
DALLAS CITY...MONTROSE...AUGUSTA...FERRIS...NIOTA...COLUSA...
ADRIAN...DISCO...BURNSIDE...PLYMOUTH...DENVER...FOUNTAIN GREEN...
ELVASTON AND PONTOOSUC.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4049 9155 4068 9136 4065 9116 4064 9118
4064 9105 4062 9092 4020 9091 4019 9092
TIME...MOT...LOC 2142Z 301DEG 44KT 4050 9130
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:28 PM CDT | Special Weather Statement | DVN | Hancock | 32 min |
| Jul 11, 12:40 PM CDT | Special Weather Statement | DVN | McDonough | 65 min |
| Jul 11, 2:15 PM CDT | Flash Flood Watch | DVN | Hancock, Henderson, Henry, McDonough, Mercer, Rock Island and 1 more | 11 hr |
| Jul 11, 4:42 PM CDT | Special Weather Statement | DVN | Hancock | 48 min |
| Jul 11, 4:43 PM CDT | Special Weather Statement | DVN | Hancock | 47 min |
| Jul 11, 5:33 PM CDT | Flash Flood Warning | DVN | Hancock, McDonough | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.